Weight Gain After Breast Cancer
Dear OncoLink "Ask The Experts,"
I have been gaining weight on tamoxifen, though my doctor says it is not related, I am sure it is. Do you have any tips for managing my weight for the next 5 years that I am on this drug?
Karen Wagner MS, RD, LDN, Clinical dietitian specialist for the Abramson Cancer Center, responds:
We are seeing more and more weight gain in women post treatment. There are many reasons for this, but the general guidelines for weight management on Tamoxifen are the same as for the general population.
Especially for the exercise part, many insurances plans cover a program for cancer related fatigue after treatment. Not only can this help you feel better in general, but the increased activity can help control weight!
There is a great exercise program available at many YMCAs around the country for cancer survivors. It is funded by the Lance Armstrong Foundation- see if your local Y offers a program.
This question and answer was part of the OncoLink Brown Bag Chat Series, Understanding Breast Cancer Supportive Care Issues View the entire transcript.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania